It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Lotensin & Micardis feedback - anyone?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-11-2006, 07:25 AM   #1
    Lynn12
    Newbie
    (female)
     
    Lynn12's Avatar
     
    Join Date: Apr 2006
    Posts: 1
    Lynn12 HB User
    Lotensin & Micardis feedback - anyone?

    There are so many BP meds. How do you ever find the one that's right? Tried Lotensin for 3 weeks and thought I'd go crazy -- anxiety, no appetite, churning stomach, lost 10 pounds in 3 weeks. Gave it a couple of weeks of rest and am now trying Micardis 40mg. This is day 2 of it and so far no side effects, also no lowering of BP yet. I'm otherwise healthy, not overweight, eat reasonably well, exercise moderately. Don't see any references from anyone here to Micardis. Anyone?

     
    Sponsors Lightbulb
       
    Old 08-10-2006, 09:57 AM   #2
    flowersx2
    Member
    (female)
     
    flowersx2's Avatar
     
    Join Date: Aug 2006
    Posts: 80
    flowersx2 HB User
    Re: Lotensin & Micardis feedback - anyone?

    I have been on Micardis (40 mg) for 3 months and have gained 8 lbs. I have been doing ww and exercising 4-5x per week and still have not been able to keep the weight down. I had the same problem with Diovan. Anyone else have this problem and did you find one that works better for you?

     
    Old 08-10-2006, 01:26 PM   #3
    arlmon18
    Senior Veteran
    (female)
     
    arlmon18's Avatar
     
    Join Date: Mar 2005
    Posts: 581
    arlmon18 HB User
    Re: Lotensin & Micardis feedback - anyone?

    I take 50 mg of atenolol with 80 mg of micardis plus. I don't have any weight gain from the meds. I do however, feel tired (from the atenolol). My BP is not picture perfect for sure. It fluctuates - higher in the morning, lower as the day goes by At lunch time it was 133/78. I have to keep a record for my doctor. I have to take it 3x - forget the first reading and then take the average of the other 2. He wants me to do this 3 times a week. It was high last time I was there, so he wants to see the numbers.

     
    Old 08-11-2006, 06:03 AM   #4
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Lotensin & Micardis feedback - anyone?

    Quote:
    Originally Posted by Lynn12
    There are so many BP meds. How do you ever find the one that's right? Tried Lotensin for 3 weeks and thought I'd go crazy -- anxiety, no appetite, churning stomach, lost 10 pounds in 3 weeks. Gave it a couple of weeks of rest and am now trying Micardis 40mg. This is day 2 of it and so far no side effects, also no lowering of BP yet.

    You are on the very typical search path. Very often people are given an ACE inhibitor like Lotensin (benazapril) which is a good strong drug class but is fraught with side effects because the enzyme that is inhibited, ACE, catalyzes MANY chemical reactions in the body...the commonest side effect is endless coughing from a buildup of bradykinin which ACE destroys.

    If you are among the many who can't take an ACE inhibitor, the next drug class chosen is an ARB which blocks the attachment of angiotensin-2 rather than preventing it's production as an ACE inhibitor does.
    Micardis (temisartan) is such a drug, as are Cozaar, Avapro, Atacand, Diovan and a host of others, all expensive patented meds. These are usually pretty free of side effects but they tend to be weak drugs and most people need to add a diuretic to get desirable blood pressure numbers. So look for the addition of thiazide (HCTZ) or a loop diurteic (Lasix) in the future.

    You will like taking the Micardis FAR better than the Lotensin.

    For all of us, it's been a system of trial and error findinging something that works well enough with the least amount of torture to our bodies and our wallets.

     
    Old 08-23-2006, 04:13 PM   #5
    Sonia567
    Member
    (female)
     
    Join Date: Aug 2006
    Posts: 56
    Sonia567 HB User
    Re: Lotensin & Micardis feedback - anyone?

    Micardis is the first BP med I took. I started out with 40 mg a day, and didn't have any side effects at all, other than losing weight!! I had read about Micardis before taking it and apparently, it helps with insulin resistance as well. Unfortunately, the 40 mg didn't lower my BP enough, and my dr upped the dosage to 80 mg a day, which gave me severe side effects (numbness in legs, strong pain/pressure behind my eyes, severe lethargy to the point of almost falling asleep at work, dizziness, decreased mental acuity, etc.)
    So, I called the dr and he told me to stop it immediately and switch to another med.

     
    Old 09-01-2006, 01:28 PM   #6
    arlmon18
    Senior Veteran
    (female)
     
    arlmon18's Avatar
     
    Join Date: Mar 2005
    Posts: 581
    arlmon18 HB User
    Re: Lotensin & Micardis feedback - anyone?

    Sonia - I take Micardis Plus (80 mg) along with atenolol and norvasc. Now that you mentioned it, sometimes I also have numbness in my legs. Is that a side effect of Micardis? What med did you switch to?

     
    Old 09-01-2006, 04:26 PM   #7
    Sonia567
    Member
    (female)
     
    Join Date: Aug 2006
    Posts: 56
    Sonia567 HB User
    Re: Lotensin & Micardis feedback - anyone?

    Arlmon

    Right now I'm taking Methyldopa, which I really like (I currently have no side effects); however, I have since discovered that it has some very severe long term side effects and am going to see my dr. next week to switch to something else. (see my other post on Methyldopa thread....) When I was taking Micardis at 40 mg, I had absolutely no side effects, but Micardis is a new medication and I doubt they know all the long term side effects yet. Of course, I didn't know that when the dr. gave it to me (he gave me samples........should have tipped me off)....but since found out it is a relatively new med.

     
    Old 09-02-2006, 08:24 AM   #8
    arlmon18
    Senior Veteran
    (female)
     
    arlmon18's Avatar
     
    Join Date: Mar 2005
    Posts: 581
    arlmon18 HB User
    Re: Lotensin & Micardis feedback - anyone?

    I can't believe how many meds there are for BP - it's just finding the right one or right combination that good for you. I'm also sure that there are many people out there with high BP and don't even know it!!

     
    Old 09-10-2006, 06:44 AM   #9
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Lotensin & Micardis feedback - anyone?

    Quote:
    Originally Posted by arlmon18
    I'm also sure that there are many people out there with high BP and don't even know it!!
    Maybe THEY'RE the lucky ones!

     
    Old 09-10-2006, 03:04 PM   #10
    arlmon18
    Senior Veteran
    (female)
     
    arlmon18's Avatar
     
    Join Date: Mar 2005
    Posts: 581
    arlmon18 HB User
    Re: Lotensin & Micardis feedback - anyone?

    I totally agree with you Lenin !!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    AGUS/AGC pap results - questions about ECC & endometrial biopsy angel4747 Cancer: Cervical & Ovarian 38 04-11-2012 11:21 AM
    Hey, anyone taking Micardis? Looly High & Low Blood Pressure 3 05-09-2008 05:58 AM
    Flowergirl re: titrating labetalol & feet swelling famnd High & Low Blood Pressure 1 06-29-2007 02:32 PM
    Diovan versus Micardis - Which do you like? camjunkie High & Low Blood Pressure 6 03-03-2007 09:19 PM
    Need a little more advise on micardis lovemy2girls High & Low Blood Pressure 3 02-07-2007 07:17 PM
    Anyone tried Micardis? weez High & Low Blood Pressure 5 03-29-2004 08:50 AM
    New member - Lotensin... thelma100 High & Low Blood Pressure 2 04-01-2003 01:17 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:16 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!